Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 177, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 12, 2013, 6:18 PM EDT for Hancock County, Ohio. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2013, 6:18 PM EDT (22:18 UTC)
- Expired
- Aug 12, 2013, 7:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Hancock County, OH
The radar
The Cleveland radar (KCLE), 145 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 6:20 PM EDT | TSTM WND DMG | 2 S Findlay, OH | AN 8 INCH DIAMETER LIMB KNOCKED DOWN AND A 12 TO 16 INCH DIAMETER TREE KNOCKED OVER. |
| Aug 12, 6:25 PM EDT | TSTM WND DMG | 2 S Findlay, OH | A COUPLE OF TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
442
WUUS51 KCLE 122218
SVRCLE
OHC063-122315-
/O.NEW.KCLE.SV.W.0177.130812T2218Z-130812T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
618 PM EDT MON AUG 12 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN NORTHWEST OHIO
* UNTIL 715 PM EDT
* AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FINDLAY...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
VANLUE...
ARCADIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4117 8342 4116 8342 4099 8342 4099 8346
4095 8346 4095 8348 4093 8348 4089 8375
4107 8381
TIME...MOT...LOC 2218Z 255DEG 17KT 4101 8366
$$
LAPLANTE2 follow-up statements
889
WWUS51 KCLE 122249
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
649 PM EDT MON AUG 12 2013
OHC063-122315-
/O.CON.KCLE.SV.W.0177.000000T0000Z-130812T2315Z/
HANCOCK OH-
649 PM EDT MON AUG 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR HANCOCK COUNTY...
AT 625 PM EDT...THE PUBLIC REPORTED TREES DOWN ON THE SOUTH SIDE OF
FINDLAY. AT 645 PM THE STORM WAS LOCATED 7 MILES EAST OF
FINDLAY...MOVING EAST AT 20 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL
EASTERN HANCOCK COUNTY.
LAT...LON 4117 8342 4116 8342 4099 8342 4099 8346
4095 8346 4095 8348 4093 8348 4089 8375
4107 8381
TIME...MOT...LOC 2246Z 260DEG 17KT 4103 8348
$$
THOMPSON832
WWUS51 KCLE 122305
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
705 PM EDT MON AUG 12 2013
OHC063-122315-
/O.CAN.KCLE.SV.W.0177.000000T0000Z-130812T2315Z/
HANCOCK OH-
705 PM EDT MON AUG 12 2013
...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4117 8342 4116 8342 4099 8342 4099 8346
4095 8346 4095 8348 4093 8348 4089 8375
4107 8381
TIME...MOT...LOC 2305Z 260DEG 17KT 4105 8336
$$
THOMPSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 4:02 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 12, 4:02 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 402 PM EDT MON AUG 12 2013 .SYNOPSIS... A COLD FRONT WILL PUSH SOUTH ACROSS THE AREA TONIGHT WITH A SECONDARY PUSH OF COOLER AND DRIER AIR ARRIVING ON TUESDAY. HIGH PRESSURE WILL BUILD EAST OVER THE AREA ON WEDNESDAY AND LINGER THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SHOWERS EXTENDING FROM LAKE ERIE INTO PENNSYLVANIA WILL SLOWLY SHIFT NORTH AS SOUTHWESTERLY FLOW INCREASES AHEAD OF THE APPROACHING LOW PRESSURE SYSTEM. CU HAS BEEN RELATIVELY FLAT THUS FAR THIS AFTERNOON WITH A SMALL CAP IN PLACE NEAR 800MB IN THE WEST. THERE IS ACTUALLY LESS OF A CAP IN NE OHIO AND AN OUTFLOW BOUNDARY HAS PUSHED SOUTH FROM LAKE ERI WITH A LINE OF SHOWERS DEVELOPING. INSTABILITY IS PRETTY MINIMAL IN THAT AREA SO DON'T EXPECT TO SEE MUCH IN THE WAY OF THUNDERSTORMS IN THE EAST UNTIL LATER. SPC MESOANALYSIS DOES SHOW INSTABILITY INCREASING ACROSS NRN INDIANA WITH ML CAPES NEAR 1500 J/KG AND DEWPOINTS IN THE MID 60S. SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG THE FRONT WHICH IS STILL BACK TOWARDS CHICAGO AND ACROSS CENTRAL ILLINOIS WITH THE DEEPER MOISTURE. THIS PLUME OF MOISTURE SEEN ON WATER VAPOR IMAGERY WILL OVERSPREAD THE AREA OVER THE NEXT SEVERAL HOURS AHEAD OF THE APPROACHING TROUGH AND STILL EXPECT TO SEE SHOWERS AND THUNDERSTORMS DEVELOP FROM WEST TO EAST AS THE COLD FRONT INTERACTS WITH THE MOISTURE. INSTABILITY WILL LIKELY BE DECREASING AS THE ACTIVITY INCREASES IN COVERAGE SO NOT EXPECTING STORMS TO BE TOO SEVERE. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... SURFACE COLD FRONT AND ASSOCIATED PRECIPITATION WILL BE SOUTH OF THE AREA BY TUESDAY MORNING WITH CONSIDERABLE DRYING OF THE COLUMN. SHORTWAVE SEEN ON WATER VAPOR IMAGERY SOUTH OF HUDSON BAY WILL FORCE THE UPPER TROUGH SOUTH ACROSS LAKE ERIE...WITH A SECONDARY PUSH OF COOL AIR SLIDING SOUTH OUT OF CANADA. MODELS HAVE TRENDED COOLER WITH THE APPROACHING AIRMASS WHICH SEEMS VALID GIVEN THE 12Z RAOBS ACROSS ONTARIO SHOWING 850MB TEMPS OF 1-3C THIS MORNING. EXPECT AN INCREASE IN DIURNAL CU WITH ENHANCEMENT FROM LAKE ERIE DURING THE AFTERNOON ON TUESDAY. BY WEDNESDAY MORNING 850MB TEMPERATURES WILL FALL TO 6C OVER LAKE ERIE WHICH SHOULD BE ENOUGH FOR LAKE EFFECT CLOUDS AND POSSIBLY A FEW SHOWERS. MORE SUN IN NW OHIO WILL HELP TEMPERATURES STILL REACH THE LOW 70S WHILE NE OHIO/NW PA WILL LIKELY BE CONFINED TO THE MID AND UPPER 60S. HIGH PRESSURE WILL EXPAND EAST OVER THE REGION FROM LATE WEDNESDAY THROUGH THURSDAY. THIS WILL MAKE FOR A COOL NIGHT ON WEDNESDAY NIGHT WITH LIGHT WINDS AND SUBSIDENCE RESULTING IN TEMPERATURES DIPPING INTO THE UPPER 40S IN THE COOLER LOCATIONS WHILE THE LAKESHORE AREAS REMAIN IN THE MID 50S. LOWERED TEMPERATURES SEVERAL DEGREES FOR WEDNESDAY NIGHT. TEMPERATURES WILL RECOVER A FEW DEGREES WITH MORE INSOLATION THURSDAY ALTHOUGH REMAINING UNDER THE INFLUENCE OF A LIGHT NORTHERLY FLOW. && .LONG TERM /FRIDAY THROUGH MONDAY/... SURFACE HIGH PRESSURE WILL PREVAIL OVER THE GREAT LAKES REGION THROUGH FRIDAY...THEN BEGIN TO SLOWLY DRIFT TO THE NORTHEAST. WITH THE UPPER LVL THICKNESSES RISING LATE WEEK...WILL SEE TEMPERATURES SLOWLY WARMING EACH AFTERNOON THROUGH THE WEEKEND BUT THEY WILL BE AT OR BELOW NORMAL. BY THE END OF THE FCST PERIOD THE TROUGH TRANSITIONS INTO A MORE ZONAL FLOW...THE FIRST BREAK DOWN OF THE TROUGH THAT WE HAVE SEEN IN WEEKS. AS THE SURFACE HIGH DRIFTS TO THE EAST THERE WILL BE WEAK RETURN FLOW IN THE LOW LEVELS INCREASING DEW POINTS INTO THE 60S BY SUNDAY/MONDAY. THE CHANCE FOR SHOWERS WILL RETURN AS A RESULT. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... THIS AFTERNOON AND EVENING THE MAIN BATCH OF RAIN OVER THE LAKE IS BEGINNING TO DRIFT NORTHEAST...THOUGH ERI AIRPORT STILL BE IMPACTED BY THIS LINE FOR THE NEXT FEW HOURS. THE WARM/MOIST AIRMASS OVER THE AREA WILL BE SUPPORTIVE FOR SOME ISOLATED SHOWERS AND THUNDERSTORMS THIS EVENING...BUT THE BEST CHANCE FOR SOME RAIN WILL BE WITH THE FRONTAL PASSAGE BETWEEN 00Z-06Z. AFTER THAT THE DRIER AIR WILL BE SLOW TO FILL IN...SO LINGERING LOW LVL MOISTURE WILL SUPPORT MVFR/IFR LOW CLOUDS AND SOME POSSIBLE LINGERING RAIN IN THE EAST NEAR DAYBREAK. CONDITIONS WILL GRADUALLY IMPROVE TO VFR LATE MORNING AS A 4-5K FT DECK DEVELOPS. .OUTLOOK...NON VFR POSSIBLE TUESDAY ACROSS NE OHIO INTO NW PA. && .MARINE... TONIGHT THE WINDS WILL BE PREDOMINATLY SW THEN SWITCH TO THE NW OVERNIGHT AS A COLD FRONT PUSHES SOUTH. THE INITIAL SURGE MAY INCREASE WINDS IN THE EASTERN BASIN TO 15 KT TUESDAY. CONFIDENCE IS INCREASING THAT WAVES WILL BUILD TO SMALL CRAFT ADVISORY TUESDAY NIGHT AS THE COLD AIR ADVECTION INCREASES WINDS TO AROUND 20KT WITH HIGHER GUSTS. THE TIMING AND DURATION OF THE STRONGEST MIXING AND CAA WILL BE REEVALUATED IN THE FORETHCOMING SHIFTS BEFORE HOISTING A HEADLINE. AFTER TUESDAY NIGHT THE WINDS WILL DISSIPATE AS HIGH PRESSURE BUILDS OVER THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KEC NEAR TERM...KEC SHORT TERM...KEC LONG TERM...JAMISON AVIATION...JAMISON MARINE...JAMISON
Hazardous weather outlook, Aug 12, 4:00 AM EDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 400 AM EDT MON AUG 12 2013 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-130900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 400 AM EDT MON AUG 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:54 PM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.